Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 22, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Aug 16, 2007, 4:43 AM CDT for Aransas County, Refugio County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2007, 4:43 AM CDT (09:43 UTC)
- Expired
- Aug 16, 2007, 5:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Aransas County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 91 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 160945
TORCRP
TXC007-391-161030-
/O.NEW.KCRP.TO.W.0022.070816T0943Z-070816T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
443 AM CDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN ARANSAS COUNTY IN SOUTH TEXAS
NORTHEASTERN REFUGIO COUNTY IN SOUTH TEXAS
* UNTIL 530 AM CDT
* AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM IN THE BANDS OF TROPICAL STORM ERIN CAPABLE OF
PRODUCING A TORNADO 23 MILES SOUTHEAST OF TIVOLI...OR ABOUT 17 MILES
EAST OF HOLIDAY BEACH...MOVING NORTHWEST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
TIVOLI BY 530 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2839 9704 2842 9702 2849 9690 2842 9681
2844 9678 2842 9676 2840 9677 2842 9682
2841 9686 2835 9679 2820 9681 2815 9685
$$
JTR1 follow-up statement
000
WWUS54 KCRP 161010
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
510 AM CDT THU AUG 16 2007
TXC007-391-161030-
/O.CON.KCRP.TO.W.0022.000000T0000Z-070816T1030Z/
ARANSAS-REFUGIO-
510 AM CDT THU AUG 16 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
NORTHEASTERN ARANSAS AND NORTHEASTERN REFUGIO COUNTIES...
AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 11 MILES SOUTH OF
AUSTWELL...OR ABOUT 12 MILES SOUTHWEST OF SEADRIFT...MOVING NORTHWEST
AT 20 MPH.
THE TORNADO WILL BE NEAR...
AUSTWELL AND 6 MILES SOUTH OF TIVOLI BY 530 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2839 9704 2842 9702 2849 9690 2842 9681
2844 9678 2842 9676 2840 9677 2842 9682
2841 9686 2835 9679 2820 9681 2815 9685
$$
JTRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Aug 15, 9:38 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, Aug 15, 9:38 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
938 PM CDT WED AUG 15 2007
.UPDATE...TROPICAL STORM ERIN REMAINS DISORGANIZED OVER THE GULF.
SINCE TS ERIN IS NOT EXPECTED TO BECOME TOO ORGANIZED OVERNIGHT...
TROPICAL STORM FORCE WINDS ARE NO LONGER EXPECTED TO MAKE IT INTO
THE INLAND SECTIONS OF THE COASTAL PLAINS THURSDAY...NAMELY THE AREAS
ALONG AND WEST OF HIGHWAY 281. AS A RESULT...DECIDED TO DROP THE
INLAND TROPICAL STORM WARNING FOR LIVE OAK...JIM WELLS...AND DUVAL
COUNTIES. DEEP TROPICAL MOISTURE IS ALSO LOCATED WELL EAST OF TS
ERIN (PER GOES SOUNDER IMAGERY) AND IS EXPECTED TO MOVE OVER
SOUTH TEXAS BEHIND TS ERIN THROUGH AT LEAST EARLY FRIDAY. AS A
RESULT...DECIDED TO EXPAND THE FLASH FLOOD WATCH AREAWIDE THROUGH
FRIDAY MORNING GIVEN THE CONTINUED COPIOUS MOISTURE OVER SOUTH
TEXAS. UPDATED PRODUCTS WILL BE SENT OUT SHORTLY.
&&
.AVIATION...MOSTLY VFR CONDITIONS WL PREVAIL THROUGH THE EARLY
MORNING HOURS. THAT IS WHEN THE RAIN SHIELD FROM TROPICAL STORM
ERIN WL REALLY BEGIN TO IMPACT THE CRP AND VCT TAF SITES. BY 10Z
CRP AND VCT WL BE MVFR AS THE RAIN INCREASES AND CLOUDS LOWER AND
THICKEN WITH THE APPROACH OF ERIN. THIS RAIN AND MVFR CONDITIONS
WL THEN SPREAD FURTHER WEST TWDS ALI BY 16Z. DUE TO THE TRACK OF
ERIN...VCT WL LKLY SEE THE WORST CONDITIONS. AS A RESULT...EXPECT
BRIEF IFR CONDITIONS TO BE POSSIBLE ACROSS VCT FROM NOON ONWARD.
GUSTY WINDS UP TO 35 KTS WL BE POSSIBLE ACROSS VCT AND CRP DURING
THE DAY ON THURSDAY AS ERIN MOVES INLAND. OUT WEST ACROSS LRD...THE
RAIN WL BE MORE SCATTERED WITH BRIEF MVFR CONDITIONS POSSIBLE FROM
NOON ONWARD.
&&
.PREV DISCUSSION... /ISSUED 447 PM CDT WED AUG 15 2007/
UPDATE...UPDATES WILL BE OUT SHORTLY TO ADJUST FOR LATEST NHC
ADVISORY WHICH PLACES LANDFALL NEAR CORPUS CHRISTI THURSDAY MORNING.
PREV DISCUSSION... /ISSUED 354 PM CDT WED AUG 15 2007/
SHORT TERM....SHORT TERM (TONIGHT THROUGH THURSDAY)...HAVE GONE
WITH HPC QPF FIELDS WITH GENERALLY 3 TO 6 INCH RAINFALL TOTALS
EXPECTED ACROSS MUCH OF S TX. THEREFORE HAVE EXPANDED THE FLASH
FLOOD WATCH TO INCLUDE ALL OF THE CWA THROUGH THURSDAY. BASED ON
NHC INFORMATION IT LOOKS LIKE SRN CWA WILL SEE BORDERLINE T.S.
WINDS ALTHOUGH BANDS OF TSRA TONIGHT THROUGH THU WILL PRODUCE
GUSTY WINDS PERIODICALLY. WIND FIELDS WILL LIKELY BE ADJUSTED WITH
4 PM NHC ADVISORIES. GIVEN COPIOUS AMOUNTS OF MOISTURE/CLOUD
COVER...THU MAX TEMPS LOOK MUCH COOLER BY AROUND 6 TO 10 DEGREES.
AVIATION...CONDITIONS WILL DETERIORATE OVERNIGHT AS T.S. ERIN
RAINBANDS MOVE ACROSS S TX. WINDS WILL PERIODICALLY BE GUSTING TO
AROUND 35 TO 45 KNOTS OR GREATER ESPECIALLY IN TSRAS. GENERALLY
EXPECTING MVFR WITH IFR PERIODICALLY IN TSRAS.
MARINE...T.S. ERIN WILL INCREASE SEAS TO 9 TO 11 FEET THROUGH THU
ALONG WITH WIDESPREAD TSRAS PRODUCING VERY ROUGH AND CHAOTIC
CONDITIONS.
LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...ANTICIPATE
WIDESPREAD CONVECTION...WITH LOCALLY HEAVY RAINFAL...THURSDAY
EVENING OVR THE CNTRL/WRN CWFA OWING TO NHC TRACK OF ERIN. DUE TO
LINGERING COPIOUS MSTR...WL RETAIN NUMEROUS CONVECTION FRIDAY.
ALTHOUGH THE GFS MAINTAINS COPIOUS MSTR SAT/SUN...CONCUR WITH THE
ECMWF REGARDING THE UPPER RIDGE BUILDING OVR THE REGION. AS A
RESULT...ANTICIPATE THAT MSTR WL DECREASE SIGNIFICANTLY. WL FCST
PRIMARILY ISOLD CONVECTION SAT/SUN. WL RETAIN DRY CONDITIONS
MON/TUE. ANOTHER UPPER SYSTEM IS PROGD TO ENTER THE REGION FROM THE
EAST LATE IN THE PERIOD. ALTHOUGH THE DETERMINISTIC SOLNS DIVERGE
WITH RESPECT TO TIMING...WL ADD ISOLD CONVECTION WED. SCA CRITERIA
SEA HGTS/WIND EXPECTED TO PERSIST THROUGH FRI MORNING. ANTICIPATE A
SIGNIFICANT PORTION OF THE CWFA TO EXPERIENCE 105-109 DEGREES MAX
HEAT INDEX VALUES SAT-MON...WITH VALUES POSSIBLY REACHING 110
DEGREES TUE/WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 79 87 79 90 78 / 100 100 80 60 20
VICTORIA 77 87 78 89 77 / 90 100 80 60 30
LAREDO 79 91 79 96 78 / 60 90 90 60 40
ALICE 77 88 78 91 77 / 90 100 80 60 30
ROCKPORT 80 87 82 89 81 / 100 100 80 60 20
COTULLA 76 90 77 94 76 / 70 100 90 60 40
KINGSVILLE 78 88 79 91 78 / 100 100 80 60 20
NAVY CORPUS 80 87 82 89 81 / 100 100 80 60 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ARANSAS...
CALHOUN...KLEBERG...NUECES...REFUGIO...SAN PATRICIO.
FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY MORNING
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
WEBB.
INLAND TROPICAL STORM WARNING FROM 7 AM TO 7 PM CDT THURSDAY FOR
THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
KLEBERG...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAYS AND
WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS AND
WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...WATERS PORT
ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
TM/95...UPDATE
MB/80...AVIATIONHazardous weather outlook, Aug 15, 5:20 PM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 520 PM CDT WED AUG 15 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-162230- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 520 PM CDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT TROPICAL STORM ERIN IS FORECAST TO MOVE TOWARDS THE TEXAS COAST OVERNIGHT...AND MAKE LANDFALL NEAR CORPUS CHRISTI TO PORT ARANSAS LATE THURSDAY MORNING. WIDESPREAD RAINFALL AND TROPICAL STORM CONDITIONS WILL MOVE INTO THE MIDDLE TEXAS COASTAL WATERS LATE TONIGHT AND SPREAD INLAND THROUGH THE DAY THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TROPICAL STORM ERIN IS EXPECTED TO MAKE LANDFALL NEAR CORPUS CHRISTI TO PORT ARANSAS LATE THURSDAY MORNING. AT THIS TIME...THE MAIN IMPACT WILL BE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLOODING. AVERAGE RAIN AMOUNTS OF 3 TO 6 INCHES WILL BE COMMON FOR SOUTH TEXAS FOR THE PERIOD THURSDAY THROUGH THURSDAY NIGHT. ISOLATED MAXIMUM RAIN AMOUNTS UP TO 8 INCHES WILL BE POSSIBLE. WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH AS THE TROPICAL STORM MOVES INLAND THURSDAY. SOUTH TEXANS SHOULD MONITOR THE PROGRESS OF THIS SYSTEM CLOSELY FOR DEVELOPMENT THROUGH THURSDAY. RAIN CHANCES WILL DIMINISH BY THE WEEKEND AS A RIDGE OF HIGH PRESSURE ALOFT BUILDS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS MAY BE NEEDED TONIGHT THROUGH THURSDAY.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:12 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 6 hr |
| Aug 16, 4:45 AM CDT | Special Marine Warning | CRP | 45 min | |
| Aug 16, 5:32 AM CDT | Tornado Warning | CRP | Refugio | 28 min |
| Aug 16, 5:56 AM CDT | Tornado Warning | CRP | Goliad, Refugio, Victoria | 49 min |
| Aug 16, 6:44 AM CDT | Tornado Warning | CRP | Goliad | 46 min |
| Aug 16, 9:03 AM CDT | Tornado Warning | CRP | Bee, Live Oak | 42 min |
| Aug 16, 9:45 AM CDT | River Flood Warning | CRP | Calhoun, Victoria | 11 hr |
| Aug 16, 9:45 AM CDT | Tornado Warning | CRP | Bee, Live Oak | 45 min |
| Aug 16, 4:08 PM CDT | River Flood Warning | CRP | Calhoun, Goliad, Victoria | 9 days |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.